Series expansions for continuous-time Markov chains

B.F. Heidergott, A. Hordijk, N. Leder

Research output: Contribution to JournalArticleAcademicpeer-review

204 Downloads (Pure)


We present update formulas that allow us to express the stationary distribution of a continuous-time Markov process with denumerable state space having generator matrix Q* through a continuous-time Markov process with generator matrix Q. Under suitable stability conditions, numerical approximations can be derived from the update formulas, and we show that the algorithms converge at a geometric rate. Applications to sensitivity analysis and bounds on perturbations are discussed as well. Numerical examples are presented to illustrate the efficiency of the proposed algorithm. © 2010 INFORMS.
Original languageEnglish
Pages (from-to)756-767
Number of pages21
JournalOperations Research
Publication statusPublished - 2010


Dive into the research topics of 'Series expansions for continuous-time Markov chains'. Together they form a unique fingerprint.

Cite this